Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 114, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 28, 2007, 1:50 PM EDT for Essex County, Massachusetts. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2007, 1:50 PM EDT (17:50 UTC)
- Expired
- Jul 28, 2007, 2:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Essex County, MA
The radar
The Boston radar (KBOX), 77 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 2:15 PM EDT | TSTM WND DMG | Danvers, MA | SEVERAL TREES DOWN ON NORTH STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 1:18 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 5.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 281751
SVRBOX
MAC009-281845-
/O.NEW.KBOX.SV.W.0114.070728T1750Z-070728T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
150 PM EDT SAT JUL 28 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ESSEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...LYNN...GLOUCESTER...BEVERLY...
* UNTIL 245 PM EDT
* AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PEABODY...OR ABOUT NEAR
LYNN...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DANVERS BY 155 PM EDT...
SALEM BY 200 PM EDT...
BEVERLY AND WENHAM BY 210 PM EDT...
HAMILTON BY 215 PM EDT...
MANCHESTER BY 220 PM EDT...
ESSEX AND IPSWICH BY 225 PM EDT...
THE THUNDERSTORM MAY ALSO PRODUCE LOCALLY HEAVY DOWNPOURS THAT COULD
CAUSE FLOODING OF POOR DRAINAGE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.
LAT...LON 4253 7077 4253 7085 4250 7084 4245 7094
4254 7105 4273 7078 4270 7075 4267 7071
4269 7062 4265 7057 4262 7058
TIME...MOT...LOC 1750Z 234DEG 18KT 4252 7096
$$
WTB1 follow-up statement
000
WWUS51 KBOX 281816
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
215 PM EDT SAT JUL 28 2007
MAC009-281845-
/O.CON.KBOX.SV.W.0114.000000T0000Z-070728T1845Z/
ESSEX MA-
215 PM EDT SAT JUL 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHEASTERN ESSEX COUNTY...
AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEVERLY...MOVING
NORTHEAST AT 20 MPH.
THE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING HEAVY DOWNPOURS THAT
COULD CAUSE FLOODING OF STREETS OR POOR DRAINAGE AREAS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ESSEX AND IPSWICH BY 220 PM EDT...
GLOUCESTER BY 235 PM EDT...
ROCKPORT BY 240 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THIS EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
RHODE ISLAND.
LAT...LON 4253 7077 4253 7085 4250 7084 4245 7094
4254 7105 4273 7078 4270 7075 4267 7071
4269 7062 4265 7057 4262 7058
TIME...MOT...LOC 1815Z 234DEG 18KT 4261 7079
$$
WTBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 11:41 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 28, 11:41 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1141 AM EDT SAT JUL 28 2007 .SYNOPSIS... BERMUDA HIGH PRESSURE WILL CONTINUE TO PUMP HUMID AIR INTO OUR REGION THROUGH THE WEEKEND INTO EARLY NEXT WEEK. MEANWHILE...A COLD FRONT WILL APPROACH FROM THE NORTHWEST. THIS WILL MEAN THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS TODAY THROUGH MONDAY...POSSIBLY INTO TUESDAY. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... ISSUED A FLASH WATCH FOR HARTFORD COUNTY CT AND ADJACENT HAMPDEN COUNTY MA GIVEN HEAVY RAINFALL EARLY THIS MORNING /SOUTHWICK=3.44 INCHES AND WESTFIELD=2.95/ COUPLED WITH NEW CONVECTION FIRING ACROSS THIS AREA IN RESPONSE TO MID LEVEL VORTEX AND ATTENDING COLD FRONT. DEW PTS OF AROUND 70 COMBINED WITH PWATS NEAR 2.0 WILL PROVIDE THE DEEP LAYER MOISTURE NEEDED FOR VERY HEAVY RAIN. IN ADDITION...WATCHING ATMOSPHERE DESTABLIZE OVER EASTERN MA AND RI WITH 11 AM SB CAPES OF 1000J/KG. FURTHERMORE...BEST LOW LEVEL CONVERGENCE OCCURRING ACROSS THIS SAME AREA. THEREFORE...CONVECTION BEING TO FIRE OVER RI AND EASTERN MA AND THIS MAY BECOME THE FOCUS THIS AFTERNOON FOR STRONGER STORMS. HOWEVER...GREATEST MID LEVEL LIFT AND SHEAR FARTHER TO THE NORTHWEST ACROSS INTERIOR MA AND SOUTHERN NH. THEREFORE...THREAT FOR SEVERE WEATHER APPEARS MARGINAL AT THE MOMENT. HOWEVER...WE WILL HAVE TO CONTINUE TO MONITOR. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 AM SUNDAY/... ANY SHOWERS AND TSTMS SHOULD DISSIPATE THIS EVENING WILL THE LOSS OF DAYTIME HEATING AS WELL AS THE LOSS THE UPPER SUPPORT. WENT WITH A SLIGHT CHANCE OF SHOWERS OVERNIGHT WITH FRONTAL BOUNDARY REMAINING IN THE VICINITY COUPLED WITH THE VERY MOIST AIRMASS. LOWS SHOULD BE QUITE WARM...AROUND 70. HIGH DEWPOINTS WILL MAKE IT FEEL MUGGY. && .LONG TERM /SUNDAY THROUGH FRIDAY/... ANOTHER SHORT WAVE KEEPS UPPER TROFFINESS ANCHORED ACROSS NORTHEAST. WEAK FRONTAL BOUNDARY ALSO STALLS ACROSS NEW ENGLAND SUN THROUGH PERHAPS MON NIGHT/TUE TIME FRAME...BEFORE STARTING TO SLIDE EAST. THUS LOOKS LIKE SOME LOW LEVEL CONVERGENCE OF HI PW AIR IN AT LEAST MODERATELY UNSTABLE ENVIRONMENT THROUGH THIS PERIOD. HAVE TAPERED POPS BACK A BIT FOR SUNDAY SINCE FORCING A LITTLE WEAK AS REGION IN BETWEEN SHORT WAVES. MAY SEE CONTINUED THREAT FOR LOCALLY HEAVY RAIN SUNDAY THROUGH MONDAY OR MONDAY NIGHT. HAVE STAYED CLOSE TO MAV VALUES FOR TEMPERATURES. && .AVIATION /16Z SATURDAY THROUGH WEDNESDAY/... A MOIST AIRMASS IN PLACE COUPLED WITH AN APPROACHING SHORT WAVE AND SFC COLD FRONT WILL ALLOW FOR INCREASING CHANCES OF SHOWERS AND TSTMS TODAY. THE CIG FCST IS A BIT TRICKY...BUT THINKING ANY IFR OR LOWER CONDITIONS SHOULD LIFT TO MVFR OF LOW-END VFR LEVELS TODAY WITH DAYTIME HEATING EXCEPT OVER THE CAPE AND ISLANDS WHERE CIGS SHOULD BE A BIT LOWER. FOR TONIGHT...THINKING FOG AND STRATUS WILL ADVECT BACK TO THE NORTH AND AFFECT MOST TERMINALS AFTER MIDNIGHT. IN THE LONGER TERM...A HUMID AIR MASS WILL AID DEVELOPMENT OF NIGHTTIME LOW CLOUDS AND FOG THROUGH MONDAY NIGHT. IN ADDITION...THERE SHOULD BE SUFFICIENT INSTABILITY TO WARRANT A RISK OF THUNDERSTORMS SUNDAY THROUGH MONDAY. && .MARINE... LIGHT FLOW WILL ALLOW FOR TRANQUIL CONDITIONS ON THE WATERS TODAY AND TONIGHT...WITH WINDS GENERALLY LESS THAN 15 KT AND SEAS LESS THAN 3 FEET. LOOKS FAIRLY QUIET IN THE SUNDAY THROUGH MONDAY NIGHT PERIOD...WITH THE MAIN CONCERN BEING AREAS OF DENSE FOG. && .HYDROLOGY... FLASH FLOOD INDICES REMAIN AROUND 3 INCHES FOR ONE HOUR AND 4 TO 4.5 INCHES IN THREE HOURS FOR ALL ZONES EXCEPT RI002...SOUTHEAST PROVIDENCE COUNTY INCLUDING PROVIDENCE...WHERE VALUES ARE 2.5 INCHES FOR ONE HOUR AND 3.5 INCHES FOR THREE HOURS. SO IT WILL TAKE A STATIONARY TORRENTIAL DOWNPOUR...OR TRAINING STORMS TO GET FLASH FLOODING TODAY THROUGH MONDAY. WITH THE MOIST AIRMASS CURRENTLY IN PLACE AND RELATIVELY WEAK FLOW ALOFT...THIS WILL BE POSSIBLE IN A LOCALIZED MANNER TODAY THROUGH MONDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR CTZ002. MA...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR MAZ009-011. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...EKSTER NEAR TERM...NOCERA SHORT TERM...EKSTER LONG TERM...THOMPSON AVIATION...EKSTER/THOMPSON MARINE...EKSTER/THOMPSON HYDROLOGY...
Hazardous weather outlook, Jul 28, 1:45 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 145 PM EDT SAT JUL 28 2007 MAZ022-NHZ011-012-015-291745- BARNSTABLE MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 145 PM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. A FEW OF THE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...THE STORMS MAY MOVE OVER THE SAME LOCATIONS WHICH WILL BRING THE POTENTIAL FOR LOCALLY HEAVY RAIN AND FLASH FLOODING ACROSS THE INTERIOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS...REMAIN POSSIBLE FROM SUNDAY THROUGH TUESDAY. SEVERAL THUNDERSTORMS ON SUNDAY AFTERNOON COULD PRODUCE STRONG WIND GUSTS FROM THE CONNECTICUT RIVER VALLEY INTO THE WORCESTER HILLS AS WELL AS POOR DRAINAGE STREET FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ003-004-MAZ002>008-010-012>021-026-RIZ001>007-291745- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 145 PM EDT SAT JUL 28 2007 ...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...THE STORMS MAY MOVE OVER THE SAME LOCATIONS WHICH WILL BRING THE POTENTIAL FOR LOCALLY HEAVY RAIN AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS...REMAIN POSSIBLE FROM SUNDAY THROUGH TUESDAY. SEVERAL THUNDERSTORMS ON SUNDAY AFTERNOON COULD PRODUCE STRONG WIND GUSTS FROM THE CONNECTICUT RIVER VALLEY INTO THE WORCESTER HILLS AS WELL AS POOR DRAINAGE STREET FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002-MAZ009-011-291745- HARTFORD CT-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA- 145 PM EDT SAT JUL 28 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...THE STORMS MAY MOVE OVER THE SAME LOCATIONS WHICH WILL BRING LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS...REMAIN POSSIBLE FROM SUNDAY THROUGH TUESDAY. SEVERAL THUNDERSTORMS ON SUNDAY AFTERNOON COULD PRODUCE STRONG WIND GUSTS FROM THE CONNECTICUT RIVER VALLEY INTO THE WORCESTER HILLS AS WELL AS POOR DRAINAGE STREET FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-231-236-237-250-RIZ008-291745- BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- BLOCK ISLAND RI- 145 PM EDT SAT JUL 28 2007 ...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE WATERS FROM NEAR BOSTON HARBOR NORTHWARD TO THE MERRIMACK RIVER THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY PRODUCE SQUALLY WINDS AND LARGE HAIL. WIDELY SCATTERED THUNDERSTORMS MAY ALSO MOVE ACROSS THE REMINDER OF THE WATERS TO PLYMOUTH AND CAPE COD BAY. IF WEATHER CONDITIONS DETERIORATE...HEAD TO SAFE HARBOR AS QUICKLY AS POSSIBLE. IN ADDITION...AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO UNDER ONE QUARTER OF A MILE AT TIMES THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. AREAS OF FOG ARE EXPECTED EACH NIGHT THROUGH MONDAY NIGHT. THE FOG MAY REDUCE THE VISIBILITY TO BELOW 1/4 MILE AND BECOME A MARINE NAVIGATION HAZARD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ232>235-254-255-270-MAZ023-024-291745- NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM- DUKES MA-NANTUCKET MA- 145 PM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO UNDER ONE QUARTER OF A MILE AT TIMES THIS AFTERNOON AND TONIGHT. IN ADDITION...A FEW THUNDERSTORMS MAY AFFECT THE COASTAL WATERS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. AREAS OF FOG ARE EXPECTED EACH NIGHT THROUGH MONDAY NIGHT. THE FOG MAY REDUCE THE VISIBILITY TO BELOW 1/4 MILE AND BECOME A MARINE NAVIGATION HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK HAS BEEN ACTIVATED FOR SIGNIFICANT WEATHER OUTSIDE THIS AREA. HOWEVER...IF SIGNIFICANT WEATHER DOES OCCUR IN THIS AREA...SPOTTERS ARE ENCOURAGED TO REPORT THESE CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. EVT
In the hours before
Special weather statement, Jul 28, 8:44 AM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 844 AM EDT SAT JUL 28 2007 MAZ004-281315- NORTHERN WORCESTER MA- 844 AM EDT SAT JUL 28 2007 AT 844 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 5 MILES SOUTHWEST OF NEW BRAINTREE IN WORCESTER COUNTY...OR ABOUT 18 MILES SOUTHEAST OF AMHERST...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR...NEW BRAINTREE AND OAKHAM BY 850 AM EDT...BARRE BY 900 AM EDT...HUBBARDSTON AND TEMPLETON BY 910 AM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. NOCERA
Special weather statement, Jul 28, 9:36 AM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 936 AM EDT SAT JUL 28 2007 MAZ004-281400- NORTHERN WORCESTER MA- 936 AM EDT SAT JUL 28 2007 AT 936 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER PRINCETON...OR ABOUT 7 MILES SOUTHWEST OF LEOMINSTER...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...LEOMINSTER BY 950 AM EDT...LUNENBURG BY 1000 AM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. NOCERA
Special weather statement, Jul 28, 12:19 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1219 PM EDT SAT JUL 28 2007 MAZ005>007-014-281700- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-WESTERN ESSEX MA- 1219 PM EDT SAT JUL 28 2007 AT 1216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL OVER LEXINGTON...OR ABOUT 3 MILES NORTH OF WALTHAM...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... WOBURN AND BURLINGTON BY 1230 PM EDT... READING AND WILMINGTON BY 1240 PM EDT... NORTH READING AND LYNNFIELD BY 1250 PM EDT... MIDDLETON AND DANVERS BY 100 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WTB
Special weather statement, Jul 28, 12:52 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1252 PM EDT SAT JUL 28 2007 MAZ013>015-281730- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA- 1252 PM EDT SAT JUL 28 2007 AT 1250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH DEVELOPING OVER MILLIS...OR ABOUT 6 MILES NORTH OF FRANKLIN...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... MEDFIELD BY 100 PM EDT... DOVER BY 110 PM EDT... NEEDHAM AND WELLESLEY BY 120 PM EDT... NEWTON AND WEST ROXBURY BY 130 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WTB
Special weather statement, Jul 28, 1:34 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 134 PM EDT SAT JUL 28 2007 MAZ007-014-015-281800- EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- 134 PM EDT SAT JUL 28 2007 AT 132 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM MALDEN TO BROOKLINE...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF SOMERVILLE TO BROOKLINE...MOVING NORTHEAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR... CHARLESTOWN AROUND 145 PM... CHELSEA BY 150 PM EDT... REVERE BY 200 PM EDT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM EDT THIS EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND RHODE ISLAND. THIS AREA INCLUDES THE CITY OF BOSTON. WTB
Special weather statement, Jul 28, 1:46 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 146 PM EDT SAT JUL 28 2007 CTZ002>004-MAZ012-281845- HARTFORD CT-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 146 PM EDT SAT JUL 28 2007 AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE HEAVY RAIN AND WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM NEAR ELLINGTON TO NEAR ROCKY HILL. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH. THUNDERSTORMS WILL BE NEAR... STAFFORD AND TOLLAND BY 200 PM EDT... WILLINGTON AND UNION BY 210 PM EDT... WILLIMANTIC AND STORRS BY 220 PM EDT... DUDLEY AND WINDHAM BY 230 PM EDT... WEBSTER AND WOODSTOCK BY 240 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND. WTB
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:44 AM EDT | Severe Thunderstorm Warning | BOX | Worcester | 31 min |
| Jul 28, 11:25 AM EDT | Flash Flood Watch | BOX | Hampden | 4 hr |
| Jul 28, 12:55 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 50 min |
| Jul 28, 1:16 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 28, 2:10 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jul 28, 3:34 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 56 min |
| Jul 28, 4:04 PM EDT | Special Marine Warning | BOX | 56 min | |
| Jul 28, 4:19 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 41 min |
| Jul 28, 4:59 PM EDT | Special Marine Warning | BOX | 91 min | |
| Jul 28, 5:07 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 38 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.